Wildfire, Blaine
- When
- July 14, 11:30 AM CST to 9:30 PM CST
- Where
- Blaine forecast zone
- Property damage
- $100,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
The 720 wildfire burned roughly 10,000 acres to the west of the town of Hitchcock on the 14th. 3 houses and 2 barns were destroyed, with no injuries or fatalities reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 720 wildfire burned roughly 10,000 acres to the west of the town of Hitchcock on the 14th. 3 houses and 2 barns were destroyed, with no injuries or fatalities reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 11:10 AM CST, 20 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1210 PM CDT Thu Jul 14 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 308 AM CDT Thu Jul 14 2022
Calm conditions are expected to continue through Thursday, as the
upper level ridge continues to position itself over the region.
Surface winds will gradually shift from the east to out of the south
and southeast. High temperatures across most of the region will be
in the 100s, with heat indicies rising to dangerous levels in
southeast Oklahoma where surface moisture will be more abundant.
Overnight lows will again be near average in the 70s.
Zwink
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 308 AM CDT Thu Jul 14 2022
The main concern over the next several days will be the heat. By
Friday, the mid to upper ridge will expand eastward and heights will
increase. Heat index values across north central OK will be high
enough to warrant a heat advisory for that area. Even warmer highs
(widespread triple digits for most locations) are expected Saturday
so would expect at least the same zones to be under a heat advisory
then also.
A mid to upper shortwave trough will dig into the Midwest Saturday
night into Sunday morning. An accompanying cold front is expected to
near the northern OK border late Sunday morning through Sunday
afternoon, with some weak DPVA also occuring over the same area.
Will continue to keep a mention of SChc PoPs east of I-35 sliding
southward from early Sunday morning into mid day Sunday as mid level
WAA and moisture increases. Unfortunately, the best lift and
moisture still appear they will remain well to our northeast, and
with the front quickly stalling/"washing out", triple digits will
remain ahead of it across our area Sun-Mon. Even hotter highs are
expected Tue & Wed under the eastern quadrant of the upper ridge,
with 850 mb temps expected to near 30 C over central OK.
&&
.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Thu Jul 14 2022
VFR conditions with some high clouds streaming by this TAF period.
S to SE winds also expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 101 74 99 75 / 0 0 0 0
Hobart OK 104 73 103 76 / 0 0 0 0
Wichita Falls TX 105 73 102 75 / 10 0 0 0
Gage OK 102 73 104 75 / 0 0 0 0
Ponca City OK 102 74 102 76 / 0 0 0 10
Durant OK 100 73 98 73 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Friday for OKZ006>008-
011>013-018-019.
Heat Advisory until 8 PM CDT this evening for OKZ032-039-043-
045>048-050>052.
TX...None.
&&
SHORT TERM...50
LONG TERM....03
AVIATION...25Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Thu Jul 14 2022 OKZ004>048-050>052-TXZ083>090-151715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Thu Jul 14 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Heat index values will approach 110 across portions of southern Oklahoma this afternoon. Be sure to stay well hydrated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heat... An extended period of triple digit temperatures and heat index values will occur through Wednesday. .Fire Weather... Elevated fire weather conditions are possible Friday and Saturday and again Tuesday and Wednesday of next week. Parts of western Oklahoma and western north Texas are more susceptible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051661.